Alert archive / Illinois / Wind Advisories in 2023
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 8, 2023, 1:54 PM CST for 22 counties in Illinois. It took effect at Feb 9, 2023, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 1:54 PM CST (19:54 UTC)
- In effect from
- Feb 9, 2023, 3:00 AM CST
- Expired
- Feb 9, 2023, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
All 22 counties
Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 101 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381 WWUS73 KILX 081954 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 154 PM CST Wed Feb 8 2023 ILZ038-043>046-090400- /O.UPG.KILX.HW.A.0001.230209T1200Z-230210T0000Z/ /O.NEW.KILX.WI.Y.0001.230209T1200Z-230210T0000Z/ McLean-De Witt-Piatt-Champaign-Vermilion- Including the cities of Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, and Danville 154 PM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...McLean, De Witt, Piatt, Champaign and Vermilion Counties. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ052>057-061>063-066>068-071>073-090400- /O.UPG.KILX.HW.A.0001.230209T0900Z-230210T0000Z/ /O.NEW.KILX.WI.Y.0001.230209T0900Z-230210T0000Z/ Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland- Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 154 PM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ042-090400- /O.NEW.KILX.WI.Y.0001.230209T1200Z-230210T0000Z/ Logan- Including the city of Lincoln 154 PM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Logan County. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ051-090400- /O.NEW.KILX.WI.Y.0001.230209T0900Z-230210T0000Z/ Sangamon- Including the city of Springfield 154 PM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Sangamon County. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Auten
3 follow-up statements
993 WWUS73 KILX 090338 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 938 PM CST Wed Feb 8 2023 ILZ038-042>046-091200- /O.CON.KILX.WI.Y.0001.230209T1200Z-230210T0000Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 938 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...McLean, De Witt, Piatt, Champaign and Vermilion Counties. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ051>057-061>063-066>068-071>073-091200- /O.CON.KILX.WI.Y.0001.230209T0900Z-230210T0000Z/ Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 938 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Sangamon County. * WHEN...From 3 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS73 KILX 090857 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 257 AM CST Thu Feb 9 2023 ILZ038-042>046-100000- /O.CON.KILX.WI.Y.0001.230209T1200Z-230210T0000Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 257 AM CST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...McLean, Logan, De Witt, Piatt, Champaign and Vermilion Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ051>057-061>063-066>068-071>073-100000- /O.CON.KILX.WI.Y.0001.230209T0900Z-230210T0000Z/ Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 257 AM CST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central and southeast Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
708 WWUS73 KILX 092350 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 550 PM CST Thu Feb 9 2023 ILZ038-042>046-100100- /O.EXP.KILX.WI.Y.0001.000000T0000Z-230210T0000Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, and Danville 550 PM CST Thu Feb 9 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will continue to gradually subside this evening, with gusts expected to remain below 45 mph. Occasional gusts 30 to 40 mph remain possible for the next couple of hours. $$ ILZ051>057-061>063-066>068-071>073-100100- /O.EXP.KILX.WI.Y.0001.000000T0000Z-230210T0000Z/ Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 550 PM CST Thu Feb 9 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will continue to gradually subside this evening, with gusts expected to remain below 45 mph. Occasional gusts 30 to 40 mph remain possible for the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 8, 11:47 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 8, 11:47 AM CST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1147 AM CST Wed Feb 8 2023 .SYNOPSIS... Issued at 234 AM CST Wed Feb 8 2023 A strong storm system will move across central Illinois tonight, bringing above normal temperatures, widespread rain, and strong winds which should gradually diminish tomorrow afternoon. Friday and Saturday will be more seasonable, with a chance for wintry precipitation Friday. Temperatures will return to above normal by Sunday, with continued warming possible through the middle of next work week. && .UPDATE... Issued at 1050 AM CST Wed Feb 8 2023 Forecast looks in good shape right now with precip coming in later this afternoon and then spreading north across the CWA through the night. Models have trended slower with onset and will be making some adjustments to that with this update. Temps and other areas of the forecast look fine as well. Strong winds continue to look likely late tonight through tomorrow. Will keep the watch going for now, but will likely be changing it to an advisory early this afternoon. Update will be out shortly. && .SHORT TERM...(Through Thursday) ISSUED AT 234 AM CST Wed Feb 8 2023 Mid-level water vapor satellite imagery shows cirrus gradually spreading northward across central Illinois well in advance of a developing low across far northeast Texas. Warm advection in advance of this system should gradually increase today as a 500mb vort max overtakes the surface feature and fosters its rapid intensification across the mid Mississippi River Valley. The NAEFS ensemble mean suggests PWATS will reach 1.25 inches south of I-70 today, and will exceed 1 inch elsewhere across the state -- record values according to Lincoln's observed sounding climatology. Both NAEFS and EPS ensembles suggest IVT values will exceed 750 kg/m/s across areas along and east of I-55 as the southerly LLJ intensifies ahead of the surface cyclone by midnight tonight. The exact surface low track remains a bit ambiguous due to local/meso-scale influences which the models just can't resolve 18-24 hours out, however the LREF ensemble mean suggests it will track along the Illinois River from the St. Louis to Chicago areas between roughly midnight and 10 AM. Two blaring weather concerns exist with this feature: Heavy rain and high winds. * Heavy rain: Concern is still nonzero for a flooding threat with the convective activity moving through tonight. The 06z iteration of the HRRR has a corridor of 3 inch or greater amounts in our southeast counties. This was above the ensemble max from the 00z HREF, which had a swath of 2 to 3 inch amounts across our southeast, and it's certainly much higher than what the majority of the high res models have. The NAMNest, for example, has the highest rain amounts (around 1.25 to 2 inches) mainly west of I-57. The HREF mean, which advertises widespread 1 to 2 inch rain amounts CWA-wide, looks a lot like our latest forecast, though we do want to emphasize that should training occur (it would have to be due to training given the fast storm motion expected) higher, and potentially locally problematic amounts, would be possible. * High wind potential: The 00z HREF mean (min) is suggesting gusts to 45 (40) mph west of I-55, 50 (45) mph east, while the max suggests gusts to 50 mph or slightly better will be possible everywhere with widespread gusts to 55 mph east of I-55. HREF max also shows some potential for isolated (likely convectively driven/enhanced) gusts to more than 60 mph, mainly along and east of I-57. Ensemble guidance from both the LREF and HREF suggest breaks in clouds will be possible behind the cold/occluded front (and primary area of convection) where there will be synoptically forced subsidence, which could foster a brief period in which some of the stronger winds aloft reach the surface. Fortunately, winds in the 1000-850mb layer will rapidly weaken behind the cold front which should theoretically confine the risk for strong, potentially damaging, wind gusts to only a few hours for most places. However, one thing that will bear watching is a low end sting jet type of situation developing as precipitation within the TROWAL evaporates/sublimates across a section of our area -- leading to enhanced subsidence and deeper mixing than what forecast soundings would suggest possible (45 to locally 50 kt) via traditional momentum transfer techniques. The 06z iteration of the HRRR depicts this (possible) feature well, and has a swath of gusts to 60 kt (nearly 70 mph) briefly materializing along the southern edge of the surface low between I-72 and I-70. While this helps give a picture of what could theoretically happen, it's important not to get locked into the specific location or exact wind speeds with any convective allowing model (CAM). It'll be breezy all day Thursday, but the strongest winds will likely be right behind the cold/occluded front in the early morning, between 7 AM and 3 PM. The high wind watch was expanded in area to account for this concern, with the southern section of it beginning at 3 AM given concern that winds from the 70+kt 925-850mb LLJ mix down in isolated instances with a line of convection arcing southwest to northeast across the eastern half of the CWA between roughly 3 and 6 AM. The big takeaway is that it's going to be windy: just how windy in any given place remains uncertain. Most locations east of the Illinois river will gust to 45 mph or higher, with some places possibly gusting to 60 or better. Otherwise, it'll be a pleasant (first half of the) day, with precipitation overspreading us from the south between 1 and 5 PM. Some thunder will be possible, especially later in the evening into the wee hours of the morning tomorrow when winds will begin to pick up from the east-southeast. Temperatures could reach the 60s south of I-70 for a few hours early tomorrow morning before cold frontal passage, which will induce a rapid cool down; the rest of the day will likely be in the 30s west of I-57 to perhaps low 40s east. We could wind up with some snow showers north of I-72 in the afternoon/evening tomorrow, though accumulations (if any -- ground temperatures will be warm to start) are expected to be light. .LONG TERM...(Thursday night through Tuesday) ISSUED AT 234 AM CST Wed Feb 8 2023 We'll begin the day Friday with temperatures in the 20s west of I-55 and 30s east, with around a 30% chance for snow. The secondary low the deterministic GFS and several ensemble members within the GEFS+EPS envelope were depicting yesterday is no more, but there are still a couple ensemble members suggesting potential for light snow accumulations. At this time, the raw ensemble data would suggest around a 10-20% chance for any accumulations, and very low probabilities for anything greater than half an inch, but we'll continue to monitor new developments with forthcoming model iterations, particularly as high resolution guidance starts to come in. Both Friday and Saturday appear seasonable with highs in the 30s to perhaps low 40s area-wide, but by Sunday another warm up is looking increasingly likely as ensemble guidance comes into agreement that a ridge will translate eastward from the Western US. The NBM would suggest probabilities for high temperatures greater than or equal to 50F (12 degrees above the average high of 38F) in Lincoln increase from 25 to 60 to 70 percent between Sunday, Monday, and Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1147 AM CST Wed Feb 8 2023 VFR conditions will prevail at the start of this TAF period at all sites, but this will not last long as precip and lower clouds advect into the area this afternoon, ahead of the next weather system. By early this evening, cigs will drop to MVFR with light rain beginning. The rain will overspread the sites and then all sites will see conditions decrease into IFR and LIFR around midnight and during the overnight hours. Rain will get heavier at times during the overnight hours with vis around 1sm and cigs below 500ft. As the dry slot moves into the are during the early morning hours, vis will improve to above 3sm at all sites except BMI which will stay at 2sm. Cigs will improve slightly but expecting below 1kft during the morning. As precip ends, VCSH is expected everywhere except PIA...with will maintain some light rain into the afternoon. Winds will be light this afternoon and then become easterly with speeds over 10kts. As winds become more southeast later tonight, speeds will increase with gust of 25-30kts possible. By morning, strongest winds will move over the sites with highest winds in the east. Gusts over 25-30kts will be likely with CMI and BMI seeing around 40kt gusts. Higher winds may occur in the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday afternoon for ILZ038-043>046. High Wind Watch from late tonight through Thursday afternoon for ILZ052>057-061>063-066>068-071>073. && UPDATE...Auten SYNOPSIS...Bumgardner SHORT TERM...Bumgardner LONG TERM...Bumgardner AVIATION...Auten
Hazardous weather outlook, Feb 8, 11:44 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1144 AM CST Wed Feb 8 2023 ILZ027>031-036-037-040-041-047>050-091745- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1144 AM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Rainfall amounts of 1 to 1.5 inches are possible tonight into Thursday morning, which may result in ponding of urban streets and other low-lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust 35 to 45 mph Thursday morning, then west winds will gust 35 to 45 mph Thursday afternoon. This will cause travel difficulties for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-091745- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1144 AM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. Rainfall amounts of 1 to 1.5 inches are possible tonight into Thursday morning, which may result in ponding of urban streets and other low-lying areas. A few strong to severe thunderstorms are possible late tonight, between 2 AM and 7 AM, with damaging wind gusts near 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Southwest winds will gust as high as 55 mph Thursday morning, then west winds will gusts as high as 55 mph Thursday afternoon. These strong wind gusts may lead to isolated power outages, minor tree damage, and will cause travel difficulties for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. Severe weather is not anticipated with most storms, but a few storms may produce damaging wind gusts between 2 AM and 7 AM. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:46 AM CST | River Flood Warning | ILX | Clay, Richland | 24 hr |
| Feb 8, 12:30 PM CST | Flood Watch | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 13 hr |
Nearby
Wind Advisories in Illinois, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.